MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens to report that they obtained a discordant, falsely elevated albumin result on the bn prospec system.A siemens customer service engineer (cse) and a regional support center (rsc) specialist were dispatched to the customer's site.The cse and rsc specialist decontaminated the system and replaced the wash station and a probe.Then, siemens ran a precision study with ten sample cups on the bn prospec system and the coefficient of variation (cv) recovered higher than the result obtained when the system was initially installed.In previous events at this customer's site, siemens determined that pre-analytical issues, including turbidity in samples, potentially contributed to the discordant, falsely elevated albumin recovery.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely elevated albumin result was obtained on a patient sample on a bn prospec system.The discordant result was not reported to the physician(s).The sample was repeated twice on the same system, resulting lower.The lowest result was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated albumin result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2018-00075 on (b)(6) 2018 and the first supplemental mdr on (b)(6) 2018.Additional information (b)(6) 2018): siemens further investigated the bn prospec system saved data files to determine the cause of the discordant, falsely elevated albumin result obtained on the bn prospec system.Upon further investigation, siemens determined that the assay n antiserum to human prealbumin can contribute to the discordant, falsely elevated albumin result.Siemens is investigating the issue.Section was updated to reflect the additional information.
 
Additional Manufacturer Narrative
Additional information (20-jul-2018): a siemens customer service engineer (cse) was dispatched to the customer's site.The cse replaced two valves on the bn prospec system and checked the tubings and their connections.On 31-jul-2018, a siemens regional support center (rsc) specialist and a cse were dispatched to the customer's site and determined that the dilution process was performing as intended.Siemens observed foreign materials on the wash station, crystallization marks on the body of the diluent pump, and tie wraps used to tighten the mixing module.Siemens cleaned and dismantled the wash station, replaced the external filter, power board, waste valve, waste pump, buffer pump and diluent pump, and adjusted the measurement module, probe positions, and probe temperature.Then, siemens performed a precision study on two assays using fifteen samples and the customer confirmed the precision test results.Siemens monitored the system for a week and determined that it was performing according to specifications.Siemens determined that an issue with the cuvette rinsing process and an issue with cleaning the probes and wash station potentially contributed to the discordant albumin results.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2018-00075 on 20-jul-2018, the first supplemental mdr 17-aug-2018, and the second supplemental mdr on 29-nov-2018.Additional information (28-may-2019): siemens healthcare diagnostics has confirmed that discordant, falsely elevated albumin results may be obtained on bn prospec systems when samples are processed using n cuvette segments manufactured using a certain mold.Siemens determined that discordant, falsely elevated albumin results are only obtained under specific laboratory setups (for example, a certain combination of other tests in use, measurement scenario, throughput) in combination with the usage of certain n cuvette segments.Urgent medical device correction (umdc) pp-19-002.A.Us was sent to us customers in june-2019 and customer notification (cn) pp-19-002_a ous was sent to outside the us (ous) customers in may-2019.The umdc and cn indicate that unexpected albumin results may be obtained on the bn prospec system under certain conditions.The umdc indicates that the n cuvette segments, produced since mar-2019 (first lot 190790049), are available and in distribution and will eliminate the issue.The customers are instructed to contact siemens customer care center if they obtain increased discordant, falsely elevated albumin results.The result code and conclusion code were updated to reflect the additional information.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7705849
Report Number9610806-2018-00075
Device Sequence Number1405867
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Risk Manager
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer07/20/2018
11/06/2018
05/28/2019
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/17/2018
11/29/2018
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9610806-2019/06/28-001-C
Patient Sequence Number1